Alert archive / Wyoming / Flash Flood Warnings in 2004
Flash Flood Warning 10, NWS Riverton, WY
NWS Riverton, WY issued this flash flood warning at Jul 18, 2004, 5:31 PM MDT for Lincoln County, Teton County, Wyoming. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2004, 5:31 PM MDT (23:31 UTC)
- Expired
- Jul 18, 2004, 7:30 PM MDT
- In force
- 119 min
- Issued by
- NWS Riverton, WY
- Area
- Counties, with a storm outline in the text
Counties Lincoln County, WY, Teton County, WY
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 11.5 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3179 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KRIW 182342
FFWRIW
WYC023-039-190130-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
531 PM MDT SUN JUL 18 2004
THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN TETON COUNTY IN NORTHWEST WYOMING
THIS INCLUDES THE CITY OF JACKSON
NORTHWESTERN LINCOLN COUNTY IN WEST CENTRAL WYOMING
* UNTIL 730 PM MDT
* AT 523 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM THUNDERSTORMS OVER NORTHWEST LINCOLN COUNTY.
THE STORMS WERE MOVING NORTH AT 10 MPH...INTO SOUTHWEST TETON
COUNTY. ALSO...A LINE OF STORMS PRODUCING VERY HEAVY RAIN
OVER SOUTHEAST IDAHO WILL MOVE INTO THE WARNED AREA. THESE
STORMS HAVE PRODUCED 1 TO 2 INCHES OF RAIN DURING THE PAST HOUR.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA THROUGH 730 PM. ANY LOCATION IN THE WARNED AREA WILL BE
IMPACTED BY THE VERY HEAVY WITH THE POSSIBILTY OF FLASH FLOODING.
ALSO...MOTORISTS ALONG HIHGWAY 89 FROM THAYNE TO ALPINE TO JACKSON
MAY EXPERIENCE FLOODED ROADS.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNED AREA...MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT
1-800-211-1448.
LAT...LON 4372 11106 4277 11107 4274 11061 4319 11062
4370 11041
$$
CUNNINGHAM3 follow-up statements
000
WGUS75 KRIW 190020
FFSRIW
WYC023-039-190130-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
612 PM MDT SUN JUL 18 2004
...A FLASH FLOOD WARNING CONTINUES FOR NORTHWESTERN LINCOLN AND
SOUTHWESTERN TETON COUNTIES UNTIL 730 PM MDT...
AT 558 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING FLASH FLOODING OVER NORTHWESTERN
LINCOLN AND SOUTHWESTERN TETON COUNTIES. THIS STORMS WERE MOVING
NORTH AT 10 TO 15 MPH. RADAR RAINFALL ESTIMATES INDICATED 1 1/2 TO 2
INCHES OF RAIN HAS FALLEN JUST WEST OF GRAND TETON PEAK DURING THE
PAST HOUR. ALSO...THE STRONGEST STORMS WERE OVER SOUTHWEST TETON
COUNTY. SOME STREET FLOODING WAS REPORTED IN JACKSON.
ADDITIONAL RAINFALL AMOUNTS OF 1/2 TO 1 INCH ARE POSSIBLE IN THE
WARNED AREA. ANY LOCATION IN THE WARNED AREA WILL BE IMPACTED BY THE
VERY HEAVY RAIN WITH THE POSSIBILTY OF FLASH FLOODING.
ALSO...MOTORISTS ALONG HIHGWAY 89 FROM JACKSON TO MOOSE TO MORAN
JUNCTION MAY EXPERIENCE FLOODED ROADS.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.
REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT
1-800-211-1448.
LAT...LON 4398 11106 4277 11107 4274 11061 4319 11062
4394 11041
$$
CUNNINGHAM000
WGUS75 KRIW 190054
FFSRIW
WYC023-039-190130-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
645 PM MDT SUN JUL 18 2004
...A FLASH FLOOD WARNING CONTINUES FOR NORTHWESTERN LINCOLN AND
SOUTHWESTERN TETON COUNTIES UNTIL 730 PM MDT...
AT 633 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS PRODUCING VERY HEAVY RAIN REDEVELOPING OVER SOUTHWEST
TETON COUNTY...AROUND GRAND TETON PEAK...AND JUST WEST OF MOUNT
MORAN. RAINFALL AMOUNTS OF 1 TO 2 INCHES HAVE OCCURRED ALONG THE
WEST SLOPES OF THE TETONS SINCE 530 PM. ALSO...HEAVY RAIN WAS STILL
OCCURRING ACROSS NORTHWESTERN LINCLON COUNTY.
ADDITIONAL RAINFALL AMOUNTS OF 1/2 TO 1 INCH ARE POSSIBLE IN THE
WARNED AREA THROUGH 730 PM. ANY LOCATION IN THE WARNED AREA WILL BE
IMPACTED BY THE VERY HEAVY RAIN WITH THE POSSIBILITY OF FLASH
FLOODING. ALSO...MOTORISTS ALONG HIGHWAY 89 FROM JACKSON TO MOOSE TO
MORAN JUNCTION MAY EXPERIENCE FLOODED ROADS.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT
1-800-211-1448.
LAT...LON 4398 11106 4277 11107 4274 11061 4319 11062
4396 11038
$$
CUNNINGHAM000
WGUS75 KRIW 190124
FFSRIW
WYC023-039-190145-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
719 PM MDT SUN JUL 18 2004
...THE FLASH FLOOD WARNING FOR NORTHWESTERN LINCOLN AND SOUTHWESTERN
TETON COUNTIES WILL BE ALLOWED TO EXPIRE AT 730 PM...
THUNDERSTORMS WILL CONTINUE MOVING NORTH AT 10 TO 15 MPH ACROSS
CENTRAL AND NORTHERN TETON COUNTY. LOCALLY HEAVY RAIN IS STILL
POSSIBLE WITH THESE STORMS THROUGH 830 PM.
REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT
1-800-211-1448.
LAT...LON 4372 11106 4277 11107 4274 11061 4319 11062
4370 11041
$$
CUNNINGHAMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this flash flood warning went out at Jul 18, 2:02 PM MDT, 3 hours 29 minutes earlier.
Area forecast discussion, Jul 18, 2:02 PM MDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 202 PM MDT SUN JUL 18 2004 .TONIGHT THROUGH WEDNESDAY... WV IMAGERY INDICATING UPPER LEVEL RIDGE AXIS OVER THE SOUTHERN AND CENTRAL ROCKIES. MONSOON MOISTURE PLUME ON BACK SIDE OF RIDGE FORM THE SOUTHWEST US ON NORTH ACROSS THE GREAT BASIN...WITH SHORT WAVE MOVING NORTH INTO SOUTHERN IDAHO. ALSO...SMALLER SCALE WAVE JUST WEST OF YNP...MOVING NORTH. CONVECTION HAS DEVELOPED ACROSS SOUTHEAST IDAHO...NORTHERN UTAH AND WESTERN COLORADO WHERE BEST INSTABILITY AND SOME DYNAMICS ARE LOCATED. ISOLD TSTMS HAVE MADE IT INTO WESTERN WYOMING. GOING WITH SCT POPS ACROSS THE WESTERN 1/3 OF CWFA THIS EVENING DUE TO SOME DYNAMICS AND BEST INSTABILITY...AND ISOLD POPS ELSEWHERE. SHORT WAVE ENERGY ROTATES AROUND UPPER LEVEL RIDGE ON MONDAY ACROSS MONTANA...AND RIDGE FLATTENS TUESDAY AND WEDNESDAY. POPS WILL BE MAINLY ISOLD AND AFTERNOON AND EVENING POPS...WITH SOME SCT POPS ACROSS THE MOUNTAINS FOR MONDAY AND TUESDAY. STORMS WILL MAINLY BE INSTABILITY DRIVEN. WILL BE DRY ACROSS THE NORTH ON WEDNESDAY AS MOISTURE IS PUSHED SOUTH. MAINLY ISOLD AFTERNOON AND EVENING POPS ACROSS THE SOUTH ON WEDNESDAY. .WEDNESDAY NIGHT THROUGH SATURDAY... MONSOON MOISTURE CONTINUES TO WORK ITS WAY NORTH WEDNESDAY THROUGH FRIDAY WITH A SERIES OF WEAK SHORT WAVE LOW PRESSURE TROUGHS ROTATING THROUGH THE WEST AND NORTH SIDES OF THE MAIN UPPER LEVEL HIGH PRESSURE RIDGE. THE SHORT WAVE ENERGY...COMBINED WITH THE MOISTURE AND DAYTIME HEATING SHOULD SUPPORT AFTERNOON AND EVENING CONVECTION. HAVE INCREASED CHANCE OF PRECIPITATION THROUGH FRIDAY EXCEPT IN THE NORTH WHERE MOISTURE WILL BE MORE LIMITED. WITH CLOUD COVER AND PRECIPITATION AROUND EXPECT COOLER DAY TIME HIGHS AND HAVE COOLED HIGHS SLIGHTLY WHILE RAISING OVERNIGHT LOWS SLIGHTLY ALSO... DUE TO INCREASED CLOUD COVER LIMITING RADIATIONAL COOLING. && .RIW WATCHES/WARNINGS/ADVISORIES...NONE. && MC/C.BAKER
Hazardous weather outlook, Jul 18, 5:05 AM MDT, 12 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 505 AM MDT SUN JUL 18 2004 WYZ001>020-022>030-191105- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 505 AM MDT SUN JUL 18 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED THROUGHOUT SOUTHWEST WYOMING AND AREAS WEST OF THE CONTINENTAL DIVIDE...WITH ONLY ISOLATED THUNDERSTORM ACTIVITY EAST OF THE CONTINENTAL DIVIDE. THESE STORMS MAY PRODUCE DANGEROUS LIGHTNING...PERIODS OF HEAVY RAIN...HAIL AND BRIEF GUSTY WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL DEVELOP OVER WESTERN AND CENTRAL WYOMING MONDAY AND TUESDAY. THESE STORMS MAY PRODUCE DANGEROUS LIGHTNING...PERIODS OF HEAVY RAIN...HAIL...AND BRIEF GUSTY WINDS. THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS OVER PARTS OF CENTRAL AND WESTERN WYOMING WEDNESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT HAIL SIZES...WIND GUSTS OVER 60 MPH OR HEAVY RAINFALL. THANKS. CF/C.BAKER
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 3:34 PM MDT | Flash Flood Warning | RIW | Park | 116 min |
Nearby
Flash Flood Warnings in Wyoming, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.